Alert archive / Virginia / Tornado Warnings in 2019

Tornado Warning 20, NWS Blacksburg, VA

April 19, 2019Franklin County, Virginia

NWS Blacksburg, VA issued this tornado warning at Apr 19, 2019, 10:27 AM EDT for Franklin County, Virginia. It was in force for 33 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2019, 10:27 AM EDT (14:27 UTC)
Expired
Apr 19, 2019, 11:00 AM EDT
In force
33 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Franklin County, VA

The radar

The Roanoke radar (KFCX), 50 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 10:35 AM EDTTSTM WND DMG4 W Sontag, VADEBRIS FROM TIN ROOF OF ANIMAL CONTROL CENTER FLYING AROUND IN 9000 BLOCK OF VIRGIL GOODE HIGHWAY. ROOF IS STILL INTACT, POSSIBLE TORNADO IN AREA.
Apr 19, 10:46 AM EDTTSTM WND DMG2 Ssw Sontag, VARESCUE SQUAD CRASHED IN SONTAG AREA OF FRANKLIN COUNTY AS A RESULT OF MULTIPLE TREES IN THE ROAD.
Apr 19, 10:59 AM EDTTORNADO3 Nnw Sydnorsville, VA*** 2 INJ *** CORRECTS PREVIOUS TORNADO REPORT FROM 3 NNW SYDNORSVILLE. NUMEROUS TREES DOWN, MODULAR HOME DESTROYED AND MAJOR DAMAGE TO BRICK HOUSE ALONG WINDY RIDGE ROAD NEAR VIRGIL GOODE HIGHWAY. TWO MINOR INJURIES REPORTED.
Apr 19, 10:59 AM EDTTORNADO3 Nnw Sydnorsville, VANUMEROUS TREES DOWN, MODULAR HOME DESTROYED AND ROOF BLOWN OFF OF ANOTHER HOME ALONG WINDY RIDGE ROAD NEAR VIRGIL GOODE HIGHWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 2.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2019-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2019-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
381 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

128 
WFUS51 KRNK 191427
TORRNK
VAC067-191500-
/O.NEW.KRNK.TO.W.0020.190419T1427Z-190419T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
1027 AM EDT Fri Apr 19 2019

The National Weather Service in BLACKSBURG has issued a

* Tornado Warning for...
  Eastern Franklin County in west central Virginia...

* Until 1100 AM EDT
    
* At 1027 AM EDT, a severe thunderstorm capable of producing a
  tornado was located near Sydnorsville, moving northeast at 40 mph.

  HAZARD...Tornado and quarter size hail. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Sydnorsville...
  Penhook...
  Western Smith Mountain Lake...
  Union Hall...
  and Sontag.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3689 7995 3719 7973 3715 7970 3716 7970
      3715 7969 3716 7968 3710 7964 3708 7961
      3708 7962 3705 7959 3705 7960 3704 7959
      3682 7990
TIME...MOT...LOC 1427Z 214DEG 34KT 3687 7989 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

RS
3 follow-up statements
751 
WWUS51 KRNK 191436
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
1036 AM EDT Fri Apr 19 2019

VAC067-191500-
/O.CON.KRNK.TO.W.0020.000000T0000Z-190419T1500Z/
Franklin VA-
1036 AM EDT Fri Apr 19 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT FOR 
NORTHEASTERN FRANKLIN COUNTY...
        
At 1035 AM EDT, a confirmed tornado was located over Sontag, moving
northeast at 45 mph.

HAZARD...Damaging tornado and quarter size hail. 

SOURCE...Radar confirmed tornado. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Penhook...
Western Smith Mountain Lake...
Union Hall...
Sontag...
and Northwest Smith Mountain Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3695 7990 3719 7973 3715 7970 3716 7970
      3715 7969 3716 7968 3710 7964 3708 7961
      3708 7962 3705 7959 3705 7960 3704 7959
      3690 7983
TIME...MOT...LOC 1435Z 207DEG 37KT 3696 7984 

TORNADO...OBSERVED
HAIL...1.00IN

$$

RS
083 
WWUS51 KRNK 191448
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
1048 AM EDT Fri Apr 19 2019

VAC067-191500-
/O.CON.KRNK.TO.W.0020.000000T0000Z-190419T1500Z/
Franklin VA-
1048 AM EDT Fri Apr 19 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT FOR 
NORTHEASTERN FRANKLIN COUNTY...
        
At 1048 AM EDT, a confirmed tornado was located over Western Smith
Mountain Lake, moving northeast at 40 mph.

HAZARD...Damaging tornado and quarter size hail. 

SOURCE...Radar confirmed tornado. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Northwest Smith Mountain Lake...
Western Smith Mountain Lake...
Westlake Corner...
North Shore...
and Union Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3719 7973 3715 7970 3716 7970 3715 7969
      3716 7968 3710 7964 3699 7976 3704 7984
TIME...MOT...LOC 1448Z 205DEG 36KT 3707 7978 

TORNADO...OBSERVED
HAIL...1.00IN

$$

RS
043 
WWUS51 KRNK 191456
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
1056 AM EDT Fri Apr 19 2019

VAC067-191505-
/O.EXP.KRNK.TO.W.0020.000000T0000Z-190419T1500Z/
Franklin VA-
1056 AM EDT Fri Apr 19 2019

...THE TORNADO WARNING FOR NORTHEASTERN FRANKLIN COUNTY WILL EXPIRE 
AT 1100 AM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 500 PM EDT for south central,
central, southwestern and west central Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3719 7973 3715 7970 3716 7970 3715 7969
      3716 7968 3710 7964 3699 7976 3704 7984
TIME...MOT...LOC 1455Z 214DEG 34KT 3712 7974 

$$

RS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Apr 19, 10:09 AM EDT, 18 minutes earlier.

Area forecast discussion, Apr 19, 10:09 AM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1009 AM EDT Fri Apr 19 2019

.SYNOPSIS...
A strong cold front will approach from the west and move across
the Mid Atlantic this afternoon, which should lead to
thunderstorms that could become severe. An area of low
pressure lingers into Saturday resulting in unsettled weather
before high pressure arrives later in the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1005 AM EDT Friday...

Several thunderstorms have developed along and east of the Blue
Ridge along the VA/NC border. Meanwhile, a solid shield of rain
is entering the western fringes of the CWA. The coverage and
intensity of the showers and thunderstorms should only increase
as the day progresses due to a strong cold front associated with
a closed upper level low approaching thee southern Mid Atlantic.
Storms should track mainly to the northeast with ample low-
level shear available as indicated in the 12Z RNK sounding with
38 kt of 0-1 km wind shear. Supercells will be likely as well
due to the 0-6 km wind shear reaching 70 kt.

Damaging winds are shown to be the primary severe threat
according to SPC, but tornadoes and heavy rain will also be
other issues to contend with from these storms. SPC has a
moderate risk east of the Blue Ridge with lesser risk to the
west, while WPC has a slight risk of excessive rainfall across
the CWA. The flash flooding threat will continue to be
monitored, but the expected fast storm motion has warranted
holding off on any Flash Flood Watch for now. Needless to say,
it will likely be a very busy day.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
As of 315 AM EDT Friday...

A slow moving barotropic, vertically stacked upper low will
drift from the central Appalachians, basically right over KBCB,
toward the Mid-Atlantic region through the period and will be
the primary synoptic feature supporting the sensible weather.

While there may be a brief break in the precipitation early
Saturday as the main focused line of PVA/dynamics/instability
shifts east off the coast, a deformation zone/baroclinic leaf
will sag southeastward from Kentucky into far southwest
VA/southern WV during the day Saturday, west central VA Sunday,
and then toward the Mid-Atlantic by Monday. This pattern will
keep clouds and a chance of showers, especially west of the Blue
Ridge, Saturday into early Sunday. Clouds could well linger into
Sunday, especially west of the Blue Ridge. Monday should finally
start to bring more sun.

Lapse rates will be rather steep Saturday with a cold pocket of
<0C air moving over the region at 850mb. If enough insolation
can be realized, some small hail could be possible with the
taller/deeper showers and an isolated lightning strike would not
be out of the question either. However, given all of our
neighbors have currently left thunder out, chose to do the same
here, but the threat of both is not zero at this point. It is
also interesting to note that some snow may fall at the highest
elevations (e.g., Mt. Rogers, Mt. Lake, etc.) with 850mb
temperatures below 0C much of Saturday.

Rainfall amounts should not be a concern given the lack of deep
moisture, with most areas west of the Blue Ridge seeing QPF in
the neighborhood of 1/4 to 1/2 inch over the two day period, and
areas east of the Blue Ridge seeing even less.

The cold air aloft, rain cooled air, and persistent cloud cover
will result in much colder, well below normal temperatures
Saturday with highs in the 40s west and 50s east, perhaps even
only 30s at the highest elevations. Temperatures will begin to
moderate a bit Sunday and even more so Monday as the cold pocket
aloft moves away from the area and cloud cover begins to
diminish, especially across the Piedmont. While a freeze is not
expected at this point, may have to watch for possible frost
Monday morning.

Finally, it will be a bit breezy as the upper low pulls away
from the area, but current guidance and the barotropically
oriented system suggest that speeds will fall well short of wind
advisory criteria.

/Confidence in Forecast Parameters/
Temperatures - Moderate to High,
Precipitation Probabilities - Moderate,
Winds - Moderate,
Thunderstorm Threat - Low.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 430 AM EDT Thursday...

Once upper low exits the northeast United States pattern returns to
broad southwest flow and weak 500MB ridging over the east through
Thursday. Consensus is fair in the long range guidance with no
significant synoptic features impacting the Mid Atlantic region this
time frame.

High pressure following the deep surface low fills in from the
southwest with the high over centered over the Carolinas by Monday
night. 850 temperatures warm back into the +10 to +14 range on
Monday and remain similar through Thursday. Temperatures will be
above normal through the period.

Low level moisture trapped under the upper low will just be exiting
southwest Virginia Monday morning. Baroclinic zone from the
northeast United States across the Ohio Valley may get close enough
by Wednesday morning to increase cloud cover north of I-64. Cold
front may drop into northern Virginia Thursday with more clouds and
a chance of precipitation but confidence is low at this time.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
As of 730 AM EDT Friday...

Precipitation approaching western CWA over the next few hours
with deteriorating flight conditions at all TAF sites from west
to east. Locally heavy rain today and the potential for
thunderstorms, some possibly severe, mainly east-southeast of
the Blue Ridge, but have included thunder at all TAF sites
during the afternoon. Ceilings and visibilities during the day,
and especially in rain showers and thunderstorms, will average
mostly MVFR with brief periods of IFR in heavier rain and
associated fog. Winds will remain SSE- SSW until late in the day
at speeds of 8-12kts with gusts 20-25kts.

EXTENDED AVIATION DISCUSSION...

The upper low will slowly circulate and drift northeast of the
area Saturday. This will bring a deformation zone over the area
leaving Saturday with scattered to numerous showers and isolated
thunderstorms with periods of MVFR ceilings and visibilities
for the most part, especially west of the Blue Ridge. Winds will
be gusty from the west and northwest behind this front on
Saturday and Saturday night. VFR conditions will return Sunday
into Tuesday under weak high pressure and a relatively flat flow
aloft.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PC/PW
NEAR TERM...PC/PW
SHORT TERM...RAB
LONG TERM...AMS/RAB
AVIATION...PC/RAB
Hazardous weather outlook, Apr 19, 4:28 AM EDT, 5 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
428 AM EDT Fri Apr 19 2019

NCZ003>006-020-VAZ032>035-043>047-058-059-200830-
Surry-Stokes-Rockingham-Caswell-Yadkin-Patrick-Franklin-Bedford-
Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-
Charlotte-
428 AM EDT Fri Apr 19 2019

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Today and tonight.

There is a Moderate Risk of severe thunderstorms today, primarily
this afternoon and evening. Damaging wind gusts will be the main
threat. However, large hail and a few tornadoes will also be
possible. The stronger thunderstorms will also produce very heavy
rainfall that could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and tonight.
Spotters and CoCoRAHs observers are encouraged to send in reports of
severe weather, flooding, and rainfall reports.

NCZ002-019-VAZ014-016-017-022>024-200830-
Alleghany NC-Wilkes-Montgomery-Carroll-Floyd-Roanoke-Botetourt-
Rockbridge-
428 AM EDT Fri Apr 19 2019

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia and west central Virginia.

.DAY ONE...Today and tonight.

There is an Enhanced Risk of severe thunderstorms today, primarily
this afternoon and evening. Damaging wind gusts will be the main
threat. Quarter-sized hail will also be possible and an isolated
tornado cannot be ruled out. The stronger thunderstorms will also
produce very heavy rainfall that could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Spotters and CoCoRAHs
observers are encouraged to send in reports of severe weather,
flooding, and rainfall reports.

NCZ001-018-VAZ007-009>013-015-018>020-WVZ042>044-507-508-200830-
Ashe-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Grayson-Craig-
Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
428 AM EDT Fri Apr 19 2019

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

There is a Slight Risk of severe thunderstorms today, primarily this
afternoon and evening. Damaging wind gusts will be the main threat.
Quarter-sized hail will also be possible. The stronger thunderstorms
will also produce very heavy rainfall that could lead to localized
flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening. Spotters
and CoCoRAHs observers are encouraged to send in reports of severe
weather, flooding, and rainfall reports.

RAB

In the hours before

Special weather statement, Apr 19, 8:46 AM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
846 AM EDT Fri Apr 19 2019

NCZ003-004-020-191345-
Stokes-Yadkin-Surry-
846 AM EDT Fri Apr 19 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STOKES, YADKIN, AND
SURRY COUNTIES

Until 945 AM EDT.

At 843 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Harmony to near Shacktown. Movement
was north at 35 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Mount Airy...
Elkin...
Fairview...
Flat Rock...
and Yadkinville.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3606 8088 3654 8078 3654 8024 3626 8029
      3626 8045 3624 8045 3622 8043 3621 8045
      3614 8044 3612 8046 3611 8051 3608 8051
      3605 8050
TIME...MOT...LOC 1243Z 199DEG 32KT 3593 8082 3618 8059

RS
Special weather statement, Apr 19, 9:25 AM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
925 AM EDT Fri Apr 19 2019

NCZ004-VAZ032-191400-
Stokes-Patrick-
925 AM EDT Fri Apr 19 2019

...A STRONG THUNDERSTORM WILL AFFECT STOKES AND PATRICK...

Until 1000 AM EDT.

At 924 AM EDT, a strong thunderstorm was located over Woodville,
moving north at 50 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Stuart...
Woolwine...
Ararat...
Fairy Stone State Park...
and Buffalo Ridge.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3654 8044 3655 8049 3657 8055 3674 8041
      3675 8040 3676 8040 3683 8033 3684 8030
      3686 8029 3687 8024 3684 8007 3683 8008
      3681 8006 3650 8033
TIME...MOT...LOC 1324Z 201DEG 42KT 3652 8044

RS
Special weather statement, Apr 19, 9:37 AM EDT, 50 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
937 AM EDT Fri Apr 19 2019

NCZ004-VAZ032-043-191400-
Stokes-Henry-Patrick-
937 AM EDT Fri Apr 19 2019

...A STRONG THUNDERSTORM WILL AFFECT STOKES, HENRY, PATRICK...

Until 1000 AM EDT.

At 936 AM EDT, a strong thunderstorm was located near Danbury, moving
north at 45 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Danbury...
Spencer...
Bassett...
Sandy Ridge...
and Critz.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3635 8034 3650 8033 3681 8006 3680 8004
      3678 8003 3678 8001 3679 8003 3679 8001
      3680 8001 3677 7991 3632 8019
TIME...MOT...LOC 1336Z 201DEG 41KT 3644 8025

RS
Special weather statement, Apr 19, 10:05 AM EDT, 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1005 AM EDT Fri Apr 19 2019

NCZ003-VAZ016-017-032-191500-
Surry-Patrick-Floyd-Carroll-
1005 AM EDT Fri Apr 19 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SURRY...WESTERN
PATRICK...SOUTHERN FLOYD AND SOUTHERN CARROLL COUNTIES...UNTIL 1100
AM EDT....

At 1004 AM EDT, a strong thunderstorm was located over Ararat, moving
north at 60 mph.

Winds in excess of 40 mph are possible with this stor along with
heavy rain.

Locations impacted include...
Mount Airy...
Flat Rock...
Pilot Mountain...
Cana...
and Laurel Fork.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3642 8071 3681 8054 3673 8030 3655 8040
      3655 8044 3647 8044 3636 8050
TIME...MOT...LOC 1404Z 201DEG 50KT 3656 8054

PH
Special weather statement, Apr 19, 10:19 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1019 AM EDT Fri Apr 19 2019

NCZ003-020-191515-
Yadkin-Surry-
1019 AM EDT Fri Apr 19 2019

...A STRONG THUNDERSTORM WILL AFFECT YADKIN AND SURRY COUNTIES
THROUGH 1115 AM EDT...

Until At 1016 AM EDT, a strong thunderstorm was located over
Yadkinville, moving northeast at 45 mph.

Wind gusts over 40 MPH and heavy rain can be expected.

Locations impacted include...
Fairview...
Yadkinville...
Dobson...
Boonville...
and Nebo.

LAT...LON 3605 8076 3608 8086 3641 8071 3637 8048
      3605 8058
TIME...MOT...LOC 1416Z 203DEG 38KT 3614 8063

PH

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 9:25 AM EDTSpecial Weather StatementRNKPatrick35 min
Apr 19, 9:41 AM EDTTornado WarningRNKPatrick34 min
Apr 19, 10:03 AM EDTTornado WarningRNKFranklin, Henry27 min
Apr 19, 10:53 AM EDTSpecial Weather StatementRNKPatrick22 min
Apr 19, 10:59 AM EDTSpecial Weather StatementRNKBedford61 min
Apr 19, 11:03 AM EDTSpecial Weather StatementRNKHalifax57 min
Apr 19, 11:14 AM EDTSpecial Weather StatementRNKFloyd, Montgomery31 min
Apr 19, 11:22 AM EDTSpecial Weather StatementRNKGrayson, Smyth38 min
Apr 19, 11:32 AM EDTSevere Thunderstorm WarningRNKGrayson, Smyth, Wythe28 min
Apr 19, 11:33 AM EDTSpecial Weather StatementRNKAppomattox, Buckingham42 min
Apr 19, 11:43 AM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington47 min
Apr 19, 11:47 AM EDTTornado WarningRNKAppomattox, Buckingham, Campbell43 min
Apr 19, 11:57 AM EDTSevere Thunderstorm WarningRNKRockbridge, City of Buena Vista, City of Lexington21 min
Apr 19, 12:19 PM EDTSpecial Weather StatementRNKFranklin, Henry, City of Martinsville56 min
Apr 19, 12:24 PM EDTSpecial Weather StatementRNKGiles, Pulaski, City of Galax66 min
Apr 19, 12:49 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson42 min
Apr 19, 1:13 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Pulaski, Wythe, City of Galax62 min
Apr 19, 1:14 PM EDTTornado WarningRNKGiles31 min
Apr 19, 1:39 PM EDTAreal Flood AdvisoryRNKCarroll, Giles, Grayson, Pulaski, Wythe, City of Galax6 hr
Apr 19, 1:55 PM EDTSpecial Weather StatementRNKGrayson35 min
Apr 19, 1:56 PM EDTTornado WarningRNKCarroll34 min
Apr 19, 2:13 PM EDTFlash Flood WarningRNKGrayson6 hr
Apr 19, 2:27 PM EDTFlash Flood WarningRNKCarroll, Grayson, Pulaski, Wythe, City of Galax6 hr
Apr 19, 2:37 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick, City of Martinsville53 min
Apr 19, 2:47 PM EDTSpecial Weather StatementRNKBath43 min
Apr 19, 2:52 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington23 min
Apr 19, 2:57 PM EDTSevere Thunderstorm WarningRNKBath18 min
Apr 19, 3:05 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania55 min
Apr 19, 3:45 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville60 min
Apr 19, 3:46 PM EDTAreal Flood AdvisoryRNKCarroll, Floyd, Franklin, Montgomery, Patrick, Pulaski and 4 more6 hr
Apr 19, 4:03 PM EDTTornado WarningRNKPittsylvania27 min
Apr 19, 4:16 PM EDTTornado WarningRNKHalifax29 min
Apr 19, 4:28 PM EDTTornado WarningRNKPittsylvania32 min
Apr 19, 4:31 PM EDTAreal Flood AdvisoryRNKAmherst, Appomattox, Bedford, Campbell, Halifax, Pittsylvania and 1 more3 hr
Apr 19, 4:42 PM EDTSpecial Weather StatementRNKAmherst, Campbell, City of Lynchburg63 min
Apr 19, 4:42 PM EDTTornado WarningRNKCharlotte, Halifax33 min
Apr 19, 4:43 PM EDTFlash Flood WarningRNKAmherst, Bedford, Campbell, City of Lynchburg4 hr
Apr 19, 4:48 PM EDTTornado WarningRNKHalifax27 min
Apr 19, 4:58 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Pulaski62 min
Apr 19, 5:04 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox26 min
Apr 19, 5:17 PM EDTTornado WarningRNKCharlotte, Halifax48 min
Apr 19, 5:20 PM EDTSpecial Weather StatementRNKCharlotte10 min
Apr 19, 5:36 PM EDTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery, Pulaski, Roanoke, City of Radford54 min
Apr 19, 5:38 PM EDTFlash Flood WarningRNKHalifax3 hr
Apr 19, 5:39 PM EDTTornado WarningRNKBuckingham51 min
Apr 19, 5:46 PM EDTTornado WarningRNKCharlotte33 min
Apr 19, 5:52 PM EDTTornado WarningRNKCharlotte, Halifax38 min

Nearby

Tornado Warnings in Virginia, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.